How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 5629
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

What causes puffyness of right foot.have been on aircraft 4

Customer Question

what causes puffyness of right foot.have been on aircraft 4 days ago only for
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: no just came on last night about 2am
JA: Anything else in your medical history you think the doctor should know?
Customer: taking 20mg accuretic for blood pressure 1/day
JA: What medications do you take daily? Are you allergic to any medications?
Customer: no
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 4 months ago.

Hi,

Welcome to JA and thanks for this question. My name is***** and i am reviewing your question and will get back to you with a response ASAP!!!

Expert:  Dr. Muneeb Ali replied 4 months ago.

Well from what you are describing the first thing which comes to mind after hearing about your symptoms is that you could have developed a blood clot in the leg which would cause swelling of the foot and also the leg in most cases. The swelling could progress over time to involve also the calf. This would usually also cause mild increase in temperature of the affected foot and in severe cases can cause change in the color but usually it doesnt. Pain can occur in some cases however in most cases it will be absent. The reason im saying this is that you have history of air travel which isv a predisposing factor for this problem and i would STRONGLY recommend that you have this evaluated by getting a doppler ultrasound of the foot and leg done ASAP. Once that is done you can be started on blood thinning medication to solve the problem.

If the swelling is accompanied by pain in the foot then it can be due to arthritis which could be affecting the joints in the foot. This could be gout which commonly affects the foot and in such a case an xray along with a blood tests would be useful. This would be treated with drugs like motrin or aleve etc. Another cause of this could be an infection like cellulitis in which case there would redness, tenderness in the foot as well. This would again need an ultrasound and the treatment would be with antibiotics.

I would suggest that you keep the foot elevated and DO get the doppler done as soon as possible.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/